Alert archive / Utah / Red Flag Warnings in 2007

Red Flag Warning 26, NWS Salt Lake City, UT

July 21, 2007

NWS Salt Lake City, UT issued this red flag warning at Jul 21, 2007, 10:38 AM MDT. It took effect at Jul 21, 2007, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2007, 10:38 AM MDT (16:38 UTC)
In effect from
Jul 21, 2007, 12:00 PM MDT
Expired
Jul 21, 2007, 10:00 PM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 211638
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1038 AM MDT SAT JUL 21 2007

UTZ420-423-426-220400-
/O.NEW.KSLC.FW.W.0026.070721T1800Z-070722T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WASATCH MOUNTAINS NORTH OF I80-
1038 AM MDT SAT JUL 21 2007

...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR WINDS
AND LOW RELATIVE HUMIDITY. THIS WARNING INCLUDES FIRE WEATHER ZONES
420...423...AND 426 IN NORTHERN UTAH...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR WINDS AND LOW RH...WHICH IS IN EFFECT UNTIL 10 PM
MDT THIS EVENING THIS WARNING INCLUDES FIRE WEATHER ZONES 420...423...
AND 426 IN NORTHERN UTAH.

EXTREMELY DRY CONDITIONS STILL EXIST OVER MUCH OF THE GREAT BASIN.
WINDS ACROSS PORTIONS OF NORTHERN UTAH WILL COMBINE WITH VERY LOW
RELATIVE HUMIDITIES TO CREATE CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON AND EVENING.

THE AREAS EXPECTED TO REACH RED FLAG CRITERIA ARE...FIRE
WEATHER ZONE 420 SOUTH OF I-80...THE TOOELE VALLEY PORTION OF ZONE 
423...AND ALL OF FIRE WEATHER ZONE 426.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 
WWUS85 KSLC 220421
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1021 PM MDT SAT JUL 21 2007

UTZ420-423-426-220530-
/O.EXP.KSLC.FW.W.0026.000000T0000Z-070722T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
WASATCH MOUNTAINS NORTH OF I80-
1021 PM MDT SAT JUL 21 2007

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 420...423...AND
426...

THE RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IS
NO LONGER IN EFFECT FOR FIRE WEATHER ZONES 420...423...AND 426.

WINDS HAVE DECREASED TO BELOW CRITICAL LEVELS THIS EVENING AS
RELATIVE HUMIDITIES HAVE INCREASED. MOISTURE WILL CONTINUE TO
INCREASE ACROSS THE AREA TOMORROW AND WINDS ARE EXPECTED TO BE
WEAKER THAN THEY WERE TODAY...SO RED FLAG CONDITIONS ARE NO
LONGER EXPECTED.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 21, 10:25 AM MDT, 13 minutes earlier.

Area forecast discussion, Jul 21, 10:25 AM MDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1025 AM MDT SAT JUL 21 2007

.SYNOPSIS...STRONG UPPER RIDGE OVER THE GREAT BASIN WILL EXPAND
NORTH INTO THE NORTHERN ROCKIES OVER THE NEXT COUPLE OF DAYS.
MOISTURE OVER SOUTHERN AND EASTERN UTAH WILL SHIFT NORTH AND WEST
THROUGH MONDAY.

&&

.DISCUSSION...THE CENTER OF THE UPPER RIDGE CURRENTLY ALONG THE UT/CO
BORDER REGION WILL PRESS NORTH INTO SE MONTANA BY LATE MONDAY.
SUBSTANTIAL MOISTURE ALONG THE SRN FLANK OF THE UPPER HIGH WILL
FOLLOW THE CENTER NORTHWARD. PRECIPITABLE WATER (PW) VALUES GREATER
THAN
.75 OVER THE FAR NORTH...WITH AMOUNTS GREATER THAN 1.25 OVER THE
FAR SOUTH...ALONG WITH LIGHT FLOW ALOFT SUGGESTS THAT THUNDERSTORMS
COULD PRODUCE POCKETS OF HEAVY RAIN EARLY NEXT WEEK.

AREAL COVERAGE OF CONVECTION MAY NOT BE ALL THAT GREAT...EVEN WITH
THE ABUNDANT MOISTURE. CLOUD COVER WILL LIKELY INHIBIT SURFACE
HEATING...WHILE FAIRLY WARM MID-LEVEL TEMPS INDICATE THAT DEEP
LAYER INSTABILITY MAY NOT EXISTS IN MOST AREAS. ANY KIND OF DYNAMIC
LIFT WITH THIS MUCH PW COULD LEAD TO SIGNIFICANT CONVECTION...BUT
FOR NOW WILL TREND TOWARDS PRIMARILY MOUNTAIN CONVECTION
BEGINNING EARLY NEXT WEEK.

MOISTURE WILL LIKELY REMAIN OVER THE GREAT BASIN INTO AND THROUGH
MIDWEEK. WITH TIME CONDITIONS COULD BECOME MORE FAVORABLE FOR
WIDESPREAD CONVECTION...WITH THE POTENTIAL FOR HEAVY PRECIPITATION.

NO UPDATE PLANNED THIS MORNING.

&&

.AVIATION...SOUTHERLY WINDS NOT QUITE AS STRONG AS YESTERDAY ACROSS
THE KSLC TERMINAL LATE THIS MORNING. SHOULD SEE THE LAKE BREEZY
TURN EARLY TODAY...WITH THE 20 TO 21Z TIMEFRAME JUST ABOUT RIGHT.
NOT EXPECTING ANY THUNDERSTORMS NEAR THE TERMINAL LATER TODAY.

&&

.FIRE WEATHER...LESS WIND OVERALL TODAY THAN THE PAST FEW DAYS.
HOWEVER...ENOUGH SOUTHERLY FLOW IN PLACE TO GIVE ISOLATED LOCATIONS
IN NORTHWEST UTAH AND THE TOOELE VALLEY RED FLAG CRITERIA FOR A FEW
HOURS. GIVEN ACTIVE FIRE SITUATION...WILL LIKELY ISSUE RED FLAG FOR
420...THE TOOELE VALLEY PORTION OF 423....AND 426 WHERE WIND
CRITERIA IS ONLY 25 MPH. WEST CENTRAL AND SOUTHWEST UTAH WILL NOT
HAVE ENOUGH WIND FOR A WARNING...HOWEVER ISOLATED LOCATIONS MAY SEE
CRITERIA MET FOR A FEW HOURS.

THUNDERSTORM ACTIVITY EXPECTED TO BE FOCUSED MAINLY ALONG THE HIGHER
TERRAIN OF CENTRAL AND SOUTHERN UTAH TODAY. INITIAL STORMS ARE
CAPABLE OF PRODUCING STRONG GUSTY WINDS AND DRY LIGHTNING BEFORE
TRANSITIONING TO WET THUNDERSTORMS LATER THIS EVENING. DEEPER
MOISTURE SUNDAY THROUGH MIDWEEK REDUCES THE DRY LIGHTNING THREAT
STATEWIDE.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FIRE WEATHER ZONE 420...423...426 THROUGH 1000
     PM MDT.
WY...NONE.

&&

CONGER/B. SMITH

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE
VISIT...HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 21, 4:41 AM MDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
441 AM MDT SAT JUL 21 2007

UTZ001>016-019>021-517-518-WYZ021-221200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
441 AM MDT SAT JUL 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST
WYOMING.

.DAY ONE...TODAY AND TONIGHT

INCREASING MOISTURE ACROSS EASTERN...SOUTHERN AND CENTRAL UTAH
TODAY WILL RESULT IN ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS. ISOLATED AREAS OF HEAVY RAIN CAN BE EXPECTED WITH
THE STORMS OVER SOUTH CENTRAL UTAH TODAY. MEANWHILE...ISOLATED
DRY THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE OVER PORTIONS OF
SOUTHWEST AND WEST CENTRAL UTAH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MOISTURE WILL CONTINUE TO SURGE ACROSS THE AREA THROUGH AT LEAST
TUESDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED ON SUNDAY...MAINLY ACROSS EASTERN AND SOUTH CENTRAL UTAH.
THUNDERSTORM ACTIVITY WILL THEN INCREASE AND SPREAD NORTH AND WEST
ON MONDAY AND TUESDAY. LOCALLY HEAVY RAIN IS POSSIBLE WITH THESE
STORMS SUNDAY THROUGH TUESDAY. MOISTURE THEN LINGERS OVER THE
AREA FOR A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH LATE IN THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Red Flag Warnings in Utah, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.